My 10 year old son lives with his mother who is depressed. My son is a normal 10 year old facing the divorce of his parents etc. Since I have been out of the house, she has insisted that he needs medication and now has him on "3", yes "3" antidepressants and I never see any issues when he is with me. He is on Trazedone, guanfacine and now she is putting him on Celexa. I am scared to death that he is on all this. He is not bipolar and is a normal active boy. He has always had a little trouble sleeping since he was a baby. Why would she have him put on all this medication? I need some help here, I think that since she is depressed herself and doesnt know how to be a mom, she is doping him up so she doesnt have to deal with him and giving him the meds at night so he passes out and doesnt bother her while she is on the computer all night. Does anyone know anything about these meds, or why doctors would put a normal kid on all this crap? I need your comments please. Thx R
1. That is too much medication for a 10 year old
2. She needs to stop over medicating her son
3. The mother needs help
4. Get that child away from her before she kills him
I wanted to vote for the first three, but it would only take one vote. There is something wrong with the mother. Get whatever help you can. You might start by getting to the doctor who is prescribing all this stuff.
Celexa is really scary for someone of this age. Google it. By the way, if he goes off any of these, it needs to be tapered.
I would also talk with his teachers and see if he is indicating any doped up symptoms during the day. If so, their testimony would be very helpful if you decide to do anything.
It is hard to believe a doctor would be prescribing this stuff. Wonder what kind of a doctor it is? Or is she just giving him some of her stuff?
If his teachers are saying he is showing definite signs of being drugged, and you supply them the info on the meds, I think they almost have to call in child services. Best wishes.
Yes it is hard to believe a doctor would be prescribing this stuff, but believe it. My daughter, a behavioral therapist, recently threatened to take action against one for prescribing inappropriate medication that sent her patient to the ER three times. (And the doctor knew exactly what she was doing and that it was wrong.)
Thank you for responding. I did call the prescribing Psychologist and asked him about the three medications, it took him several days to get back to me, and found out that he has him on "4" meds, and his comment was "he is having trouble sleeping". I asked him about natural products instead of the chemicals and his comment was that he needs the "chemical component" for his ADHD.
I hadnt seen him for two weeks and when he was over last weekend, he had a severe facial tick, which was not present a week earlier, a tick that affects his whole face, and it happens every couple of minutes. I asked the doctor about that and he didnt seem concerned.
My Fiance would like to write a note:
I moved here one year ago, 6 months after he moved out of his house, and I met his son, and he was happy, smiling, a rambunctous 9 year old, who could play ball for hours, fish all day long, a teller of tall tales (wonderfully so), would talk a mile a minute. In the past year, since his dad is not in the custodial home, this young boy has no energy, is quiet, and could only play catch with us in the park for about a half hour before he said he was tired, walked after the ball if he missed it instead of running after it. We have to force him to eat most of the time because he complains that he is not hungry, or that his stomach is killing him, and once commented that if I eat and my stomach hurts, then my heart hurts. He picks all the fat off his food because his mom says he shouldnt eat any fat. I have a grandson myself that has ADHD and is on one medication
and he can eat and sleeps and is happy and rambunctious as a 9 year old can be. I have been in the medical field myself for 20 plus years and this really bothers me. .
I dont know what to do, I will go to his teachers and sit down with them, thanks for that sandman2, any other advise, I am a man who loves my son, I am trying to get custody of him right now during the divorce proceedings, but I am scared to death. Thanks everyone
You have some valid concerns. I would hire a good attorney and take your ex back to court. However, I have an 11y/o that was doing great on one medication. Then one day, No longer working.
You don't see what your ex sees. So I would offer to take him for a week or two. Just to give her a break. Then you can evaluate for yourself. My son has problems with sleeping. It is part of adhd. The dr. said I could use melatonin 3 mg. He does not take it every night.
The doctor told me that part of what my son is experiencing are first parts of Puberty. Yes I know you think way to young. Well It was explained to me. That Puberty does not just happen all at once. It starts in small waves of hormone increases. My son began with the hormone increase at about 10. Now I don't know if the adhd meds make this start early. I have looked hard and good at the kids who go to school with my son. They have some of the signs. Pimples ect...
I know it is hard not being primary caregiver. My ex-husband and I have been in and out about medications and different therapy. I do think your son is on a lot of medication. I would call the doctor he is seeing. I would request a copy of his chart. I would also get know all the ins and outs of parental rights in your state. This will assist you the most. I would go to some of my sons functions. If he is diagnosed with adhd. He must have a iep with the school. Request a copy of this. Get all the facts. Also request a meeting with his teachers including principal and counselor. They will have some insite as to what is going on with your son. They even have opinions on certain medications. Most teachers are parents. They don't want your son over medicated. Believe me they know. They can even suggest a specialist in the area. I know when I go to my sons iep review. We discuss doctor, medications and what is successful and what is not. So they have some insite on a overall success rates of doctors in the area. GET INVOLVED AS MUCH AS POSSIBLE.
When they get to the higher doses. Children can develop a tic. The tic was most likely always present. It becomes more visible or noticeable. He is probably on a really high dose. It is something that should be addressed immediately. Plus all of this should be discussed with your sons Pediatric Doctor. His regular doctor will have some opinions on all of these medications. Make an appointment with him. Discuss all of your concerns.
Do your homework on the Psychiatrist your son is seeing. Find out if any complaints. You can even question the Pharmacy that fills your sons medication. They are responsible for any prescriptions they fill.
Your ex may be very depressed. Lots of people are. But she wants what is best for your son. Just like you do. You should all have a meeting. Discuss Rationally what your concerns are. Bring data, Don't accuse, You both must be on the same team. That team is your Sons team.
Always seek a second opinion. Especially when medicating you child. Lots of persuasive arguments can be made. Sometimes a third opinion is needed. ect..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.